Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
J Korean Epilepsy Soc. 2002 Jun;6(1):77-79. Korean. Case Report.
Yoon YH , Moon KR , Rho YI .
Department of Pediatrics, Collage of Medicine, Chosun University, Gwang-ju, Korea. ryoung@mail.chosun.ac.kr
Abstract

Phenytoin is useful medication in patients with seizure disorders. Hematologic side effects of phenytoin treatment are rare. Especially, isolated thrombocytopenia is very rare. This condition is presumably the result of an immune-mediated process caused by antiplatelet antibodies induced by a drug as a hapten. Thrombocytopenia as a side effect of the phenytoin treatment usually has been reported in adults. It generally occurs at 2 to 4 weeks after initiation of therapy and resolved at 2 to 28 days after discontinuation of the phenytoin. In our case, the thrombocytopenia developed on the 2nd day of therapy and resolved on the 4th day after discontinuation of the phenytoin. We report a 3-year-old girl who developed reversible thrombocytopenia during the phenytoin treatment.

Copyright © 2019. Korean Association of Medical Journal Editors.